Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jul 18, 2021, 1:07 PM EDT for Duval County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 1:07 PM EDT (17:07 UTC)
- Expired
- Jul 18, 2021, 1:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Jacksonville, FL
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 22 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1226 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
864
WWUS82 KJAX 181707
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
107 PM EDT Sun Jul 18 2021
FLZ125-181745-
Coastal Duval FL-
107 PM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DUVAL COUNTY UNTIL
145 PM EDT...
* At 107 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Fort Caroline, or 7 miles north
of Unf, moving north at 10 mph.
* Small hail, winds in excess of 45 mph, and minor flooding due to
heavy rainfall is possible with this storm.
* Locations impacted include...
Neptune Beach, Craig Field, San Pablo, Little Talbot Island and
Fort Caroline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3029 8151 3053 8158 3053 8155 3052 8154
3053 8153 3053 8147 3054 8147 3052 8144
3054 8144 3054 8141 3036 8136 3029 8135
TIME...MOT...LOC 1707Z 161DEG 7KT 3038 8148
$$
AKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 18, 9:53 AM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 18, 9:53 AM EDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 953 AM EDT Sun Jul 18 2021 .UPDATE... The 12Z sounding this morning showed near normal moisture values have returned, with precipitable water values of 1.85 inches. Light southwesterly flow prevailed up through about 400-500mb, with northerly flow above that level. The mid/upper level ridge axis was located across north central Florida this morning, and this ridge will slowly slide southeastward through tonight as an upper trough digs across the Tennessee Valley. A weak shortwave across Alabama and portions of central Georgia this morning, was responsible for shower and thunderstorm activity developing just north of the Altamaha River. This shortwave will shift slowly eastward today, and will help enhance activity across southeast Georgia this afternoon. The Gulf coast sea breeze will be dominant today due to the weak southwesterly flow, with scattered to numerous showers/storms moving inland and meeting around Highway 301 to just west of I-95 late in the afternoon. Storms will then linger through the evening hours as the shortwave moves through the area. Highs today will be 90-95F across the interior and the upper 80s to around 90 at the beaches. && .PREV DISCUSSION [730 AM EDT]... .NEAR TERM [Through Tonight]... Broad troughing will continue to dig slowly southward through the southeastern states today, which will continue to nudge deep- layered ridging southward, with the axis of the Atlantic ridge extending across north central FL this afternoon and then the FL peninsula tonight. This weather pattern will result in westerly flow aloft deepening this afternoon across southeast GA, and a weak shortwave trough embedded in this zonal flow pattern will traverse southeast GA late this afternoon and this evening. Troughing aloft will push a slow moving cold front over the southern Appalachians by tonight, where it will soon thereafter stall. Deep moisture will pool to the south of this boundary, resulting in PWATS continuing to gradually increase across our area today and tonight. The presence of the ridge axis across locations south of I-10 this afternoon will keep our local pressure gradient rather loose, which will allow the Atlantic and Gulf coast sea breezes to form towards noon, with these mesoscale boundaries moving inland this afternoon and becoming convectively active as moisture levels recover to near or above climatology. Convection will initially increase in coverage early this afternoon across the Suwannee Valley, and weak west-southwesterly steering flow will result in slow storm motion across northeast and north central FL. Convection should then become widespread by late afternoon across inland portions of southeast GA as the aforementioned weak shortwave migrates eastward. A few strong thunderstorms will be possible this afternoon and evening, with model soundings depicting downdraft CAPE values in the 800 - 1,000 j/kg range across southeast GA. The Gulf and Atlantic sea breezes may also merge along the U.S. Highway 301 corridor in northeast and north central FL, where storms may pulse and become strong as these mesoscale boundaries collide. The primary hazards with stronger storms today will be frequent lightning strikes, briefly strong wind gusts of 40-50 mph, and locally heavy and slow moving downpours. Plentiful sunshine this morning will boost highs to the low and mid 90s inland, while the afternoon sea breeze keeps coastal highs around 90, with maximum heat index values peaking around 100 before convection and increasing cloud cover overspread our area. Weak steering flow this evening may bring at least scattered convection back towards the I-95 corridor, and trailing PVA associated with the departing weak shortwave trough could keep widely scattered convection developing overnight for locations along and east of U.S.-301 in southeast GA. Convection elsewhere should end by midnight, with thinning debris cloudiness expected overnight. Lows tonight will fall to the lower 70s inland and the mid to upper 70s at coastal locations. .SHORT TERM [Monday Through Tuesday]... Southwesterly flow will continue on into the beginning of the week, bringing moist air over the region with PWAT values reaching up as high as 2.25 inches in some areas as ridging remains positioned to the south over central and southern Florida, with troughing extending across the eastern US off to the north. Showers and thunderstorms will develop throughout the day with the most likely areas for convection occurring along the diurnal sea breeze. Highest likelihood for numerous storms to develop will be later in the afternoon along the sea breeze boundary convergence. Daytime high temperatures will be in the upper 80s and lower 90s on Monday and Tuesday with cooler temps occurring over areas with dense cloud cover and heavier rains. Overnight low temperatures will be in the lower 70s during this period. .LONG TERM [Wednesday Through Sunday]... Moist flow will continue to channel across the region through the end of the week, with the flow becoming more westerly by Friday as troughing remains to the north of the forecast area. PWAT values will continue to be high during this period will reach upwards of 2.35 inches which along with periodic upper level shortwave energy passing through can lead to numerous thunderstorm developments and significant amounts of rainfall. Temperatures during this period will be close to the climatological average for this time of year. .AVIATION... [Through 12Z Monday] Light winds this morning will become southeast around 10 knots at the east coast TAF sites this afternoon as the east coast sea breeze moves inland. Winds will then become light and variable overnight. Scattered showers and storms are forecast to develop this afternoon into the early evening hours near the TAF sites, with the best chances of showers/storms at KGNV. .MARINE... Atlantic high pressure extending its axis westward across the northeast Florida waters this morning will gradually sink southward as a cold front moving southward through the Tennessee Valley today stalls to the northwest of our waters early in the week. Scattered showers and thunderstorms will move slowly across our local waters late this afternoon through the evening hours. Coverage and intensity of showers and thunderstorms will then increase through the early and middle portions of this week. Southwesterly winds will prevail for much of the week, with seas of 2-4 feet continuing throughout our local waters. Rip Currents: A persistent east-southeasterly ocean swell will combine with breezy onshore winds this afternoon to create a low- end moderate risk at all area beaches, especially during the outgoing tide late in the afternoon. A low-end moderate risk will likely continue at the northeast FL beaches on Monday. .HYDROLOGY... Rivers continue to mostly recede across our region, with mostly minor flooding ongoing along the lower Santa Fe and the lower Satilla Rivers. Moderate flooding along the Santa Fe River near the Fort White gauge will recede back to minor flood levels later today. River levels along the St. Marys near Macclenny are about to fall below flood stage, with minor flooding continuing during the next few days for downstream locations. The lower Satilla River will likely fall below flood stage towards midweek. && .PRELIMINARY POINT TEMPS/POPS... AMG 92 72 89 72 87 / 70 40 90 40 80 SSI 90 76 90 76 89 / 40 30 80 50 70 JAX 93 74 91 74 90 / 50 40 80 40 70 SGJ 90 75 89 74 89 / 30 30 70 40 60 GNV 92 73 89 72 89 / 70 30 90 20 70 OCF 92 73 89 73 90 / 70 30 90 20 70 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Jul 18, 1:03 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
103 PM EDT Sun Jul 18 2021
FLZ021-181745-
Suwannee FL-
103 PM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SUWANNEE COUNTY
UNTIL 145 PM EDT...
* At 102 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Luraville, or 8 miles north of
Mayo, moving northeast at 10 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Dowling Park, Luraville and Newburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3026 8324 3029 8323 3031 8321 3034 8321
3041 8311 3016 8293 3010 8314 3011 8316
3009 8318 3010 8319 3010 8321 3012 8323
3017 8323 3018 8325 3023 8324 3023 8325
3025 8324 3026 8325
TIME...MOT...LOC 1702Z 233DEG 7KT 3017 8320
AKSpecial weather statement, Jul 18, 1:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
107 PM EDT Sun Jul 18 2021
FLZ125-181745-
Coastal Duval FL-
107 PM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DUVAL COUNTY UNTIL
145 PM EDT...
* At 107 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Fort Caroline, or 7 miles north
of Unf, moving north at 10 mph.
* Small hail, winds in excess of 45 mph, and minor flooding due to
heavy rainfall is possible with this storm.
* Locations impacted include...
Neptune Beach, Craig Field, San Pablo, Little Talbot Island and
Fort Caroline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3029 8151 3053 8158 3053 8155 3052 8154
3053 8153 3053 8147 3054 8147 3052 8144
3054 8144 3054 8141 3036 8136 3029 8135
TIME...MOT...LOC 1707Z 161DEG 7KT 3038 8148
AKThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 1:03 PM EDT | Special Weather Statement | JAX | Suwannee | 42 min |
| Jul 18, 1:47 PM EDT | Special Weather Statement | JAX | Hamilton | 28 min |
| Jul 18, 1:51 PM EDT | Special Weather Statement | JAX | Columbia | 24 min |
| Jul 18, 2:15 PM EDT | Special Weather Statement | JAX | Columbia, Hamilton, Union | 45 min |
| Jul 18, 2:56 PM EDT | Special Weather Statement | JAX | Baker, Bradford, Columbia, Union | 49 min |
| Jul 18, 3:04 PM EDT | Special Weather Statement | JAX | Nassau | 41 min |
| Jul 18, 3:22 PM EDT | Special Weather Statement | JAX | Duval | 23 min |
| Jul 18, 3:24 PM EDT | Special Weather Statement | JAX | Clay | 36 min |
| Jul 18, 3:47 PM EDT | Special Weather Statement | JAX | Duval | 43 min |
| Jul 18, 4:01 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 29 min |
| Jul 18, 4:12 PM EDT | Areal Flood Warning | JAX | Duval | 93 min |
| Jul 18, 5:07 PM EDT | Special Weather Statement | JAX | Marion | 38 min |
| Jul 18, 5:41 PM EDT | Special Weather Statement | JAX | Marion | 49 min |
| Jul 18, 6:01 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 15 min |
| Jul 18, 6:08 PM EDT | Areal Flood Warning | JAX | Marion | 82 min |
| Jul 18, 7:33 PM EDT | Special Weather Statement | JAX | Putnam | 27 min |
| Jul 17, 8:54 PM EDT | Special Weather Statement | JAX | Appling | 36 min |
| Jul 18, 1:52 PM EDT | Special Weather Statement | JAX | Charlton | 38 min |
| Jul 18, 2:17 PM EDT | Special Weather Statement | JAX | Charlton | 43 min |
| Jul 18, 2:33 PM EDT | Special Weather Statement | JAX | Glynn | 27 min |
| Jul 18, 2:44 PM EDT | Special Weather Statement | JAX | Ware | 46 min |
| Jul 18, 2:58 PM EDT | Special Weather Statement | JAX | Clinch, Echols, Ware | 47 min |
| Jul 18, 3:36 PM EDT | Special Weather Statement | JAX | Camden | 39 min |
| Jul 18, 3:58 PM EDT | Special Weather Statement | JAX | Pierce | 32 min |
| Jul 18, 4:08 PM EDT | Special Weather Statement | JAX | Bacon | 52 min |
| Jul 18, 4:14 PM EDT | Special Weather Statement | JAX | Brantley | 46 min |
| Jul 18, 4:33 PM EDT | Special Weather Statement | JAX | Appling, Bacon | 42 min |
| Jul 18, 4:44 PM EDT | Special Weather Statement | JAX | Wayne | 46 min |
| Jul 18, 5:03 PM EDT | Special Weather Statement | JAX | Appling, Bacon | 42 min |
| Jul 18, 5:18 PM EDT | Special Weather Statement | JAX | Appling | 27 min |
| Jul 18, 5:47 PM EDT | Special Weather Statement | JAX | Appling, Jeff Davis | 28 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.